It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



General Health Message Board

  • Depression, Wellbutrin, Insomnia! Help!

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 06-21-2011, 12:53 AM   #1
    jkay0909
    Newbie
    (male)
     
    jkay0909's Avatar
     
    Join Date: May 2011
    Location: Chicago, IL
    Posts: 5
    jkay0909 HB User
    Depression, Wellbutrin, Insomnia! Help!

    Hey everyone,

    So I've been dealing with depression and fatigue for the last few years and recently I finally went into a doctor and started taking medicine.

    He put me on 150 mg of Wellbutrin XL.

    For the first few weeks I wasn't sure it was working and then around week 4 I started to feel it and for the first time I felt a lot of my depressive mood lift and my energy returned. It's been great.

    However, last Saturday night I just could not fall asleep, but I brushed it off because that's happened to me a few times in my life. I figured maybe I was excited about something and just couldn't sleep.

    Well here we are on Monday night and the same story. This is the 3rd night in a row that I haven't been able to sleep and can't figure out what is going on! Is it the Wellbutrin? I mean I didn't have this problem at all for the first 6 weeks I was on this medication.

    I have noticed that this week I've had a general sense of slight anxiety that I haven't had before - not serious, but more what you would feel if you were looking forward to something the next day. It feels almost like I've taken a small dose of adderall or some other amphetamine.

    Has anyone had experience with this? I don't know what to do, because I don't want to stop the Wellbutrin because it's working! But I HATE not being able to sleep!

    Please help!

     
    Sponsors Lightbulb
       
    Old 06-21-2011, 08:34 AM   #2
    tUrRrRa
    Senior Veteran
    (female)
     
    tUrRrRa's Avatar
     
    Join Date: Aug 2005
    Posts: 5,459
    tUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB UsertUrRrRa HB User
    Re: Depression, Wellbutrin, Insomnia! Help!

    I haven't had this happen on Wellbutrin, but I had something similar with a different medication. I was taking a low dosage of a tricyclic antidepressants for the purpose of migraine and headache prevention. The one I was taking is supposed to help you sleep and typically makes you drowsy, so it's recommended to take it at night. I never really felt drowsy or tired from it, but still slept fine. I had to gradually increase my dosage to what my doctor wanted me to be on and did fine for weeks. Out of nowhere though, I started getting where my heart would race and pound and it would keep me awake. I would feel like I was very excited or just went for a run with how my heart was racing like that. No matter how I tried to calm down, I couldn't sleep for a long time. I would get very sleepy, but my heart beat was so noticeable when laying down that it would keep me awake. My doctor had me break up my dosage and take half in the morning and half at night. It seemed to wake me up instead of make me sleepy, which happens with some people. After splitting my dosage, I did much better and slept just fine again. I recently stopped taking it because it wasn't helping my migraines and headaches, but I kind of miss it because of how it would help me be more alert in the mornings!

    What time do you take your Wellbutrin? If you do take it in the evening, ask your doctor about taking it in the morning. If you already do take it in the morning, I wonder if a slightly lower dosage would still be affective for you, but not keep you awake. It might take some trial and error to see what works best for you. I don't know about you, but when I'm getting a lot less sleep, I tend to feel bad in general and my mood is not as good. With depression, getting a normal amount of rest is very important. It sounds like your doctor needs to help you find the right dosage that doesn't bother you, best time to take the medicine, but still have it be enough to be effective. Another option is to take something like Xanax for anxiety to help you relax and sleep, especially since you mentioned anxiety. I really liked Xanax and recommend it. I used a low dosage so it was just enough to help me relax but still be able to function if I'm at work or something. It's just important to closely monitor how much and how often you take it because it can be addictive. I never had any issues with that since I took the low dosage.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Do I have a sporadic fatal insomnia or a normal one? Bakile General Health 26 11-06-2010 10:35 PM
    Rash related to depression or past mono? bergamot General Health 2 04-07-2010 06:06 AM
    fioricet + insomnia bpbeelen General Health 1 12-30-2009 08:51 AM
    sharp pains in my legs arms bottom ... all over body, sob, twitches, headaches- HELP! Preeta General Health 3 12-01-2009 07:39 PM
    Insomnia and extreme hunger? livnwfibro29 General Health 4 06-06-2009 05:50 AM
    Wellbutrin and Grape Seed Extract tescak General Health 1 03-30-2004 09:54 PM

    Tags
    anxiety, depression, fatigue, insomnia, wellbutrin



    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 07:06 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!